The FrontalCortex question bank can help you study for the Residency Inservice Training Exam (RITE exam).

Pseudotumor Cerebri 02

Topic: Pharmacology

Created on Sunday, September 23 2007 by jdmiles

Last modified on Sunday, September 23 2007.

A 30 year old, right-handed obese female presents with several weeks of worsening headache and blurred vision. Papilledema is seen on funduscopic exam. Imaging of the brain, including an MRV, shows no abnormalities.

Which of the following medications that she takes is the most likely cause of her disease?


 
        A) Escitalopram
 
        B) Acetaminophen
 
        C) Levodopa + Carbidopa
 
        D) Anabolic steroids
 
        E) Fluoxetine
 

 


Back to the question = Go back to the top of the page.
See another question like this one = Reload a different version of this question ().
Click here for a random question = Load a random question from the database.
Clone this question = Use this question as a template to create a totally NEW question.
Rate this question = Enter detailed rating for this question!
Average user rating for this question = 4 = How users like you have rated this question.
This question was created on September 23, 2007 by jdmiles.
This question was last modified on September 23, 2007.

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

ANSWERS AND EXPLANATIONS




A) Escitalopram

This answer is incorrect.


This patient has pseudotumor cerebri. Escitalopram is not typically considered a cause of this disease.

Drugs and chemicals that are associated with pseudotumor cerebri include: Vitamin A, Tetracycline and related compounds, anabolic steroids, growth hormone, lithium, nalidixic acid, Norplant, and the insecticide chlordecone. Treatment should involve discontinuation of these agents.

  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




B) Acetaminophen

This answer is incorrect.


This patient has pseudotumor cerebri. Acetaminophen is not typically considered a cause of this disease.

Drugs and chemicals that are associated with pseudotumor cerebri include: Vitamin A, Tetracycline and related compounds, anabolic steroids, growth hormone, lithium, nalidixic acid, Norplant, and the insecticide chlordecone. Treatment should involve discontinuation of these agents.

  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




C) Levodopa + Carbidopa

This answer is incorrect.


This patient has pseudotumor cerebri. Levodopa/Carbidopa is not typically considered a cause of this disease.

Drugs and chemicals that are associated with pseudotumor cerebri include: Vitamin A, Tetracycline and related compounds, anabolic steroids, growth hormone, lithium, nalidixic acid, Norplant, and the insecticide chlordecone. Treatment should involve discontinuation of these agents.

  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




D) Anabolic steroids

This answer is correct.


This patient has pseudotumor cerebri. Anabolic steroids are associated with this disease. Treatment should involve discontinuation of this medication.

The term idiopathic intracranial hypertension would not be appropriate in her case, as her medication is the likely etiology for her intracranial hypertension.

  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




E) Fluoxetine

This answer is incorrect.


This patient has pseudotumor cerebri. Fluoxetine is not typically considered a cause of this disease.

Drugs and chemicals that are associated with pseudotumor cerebri include: Vitamin A, Tetracycline and related compounds, anabolic steroids, growth hormone, lithium, nalidixic acid, Norplant, and the insecticide chlordecone. Treatment should involve discontinuation of these agents.

  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

References:

1. Victor, M., and Ropper, A.H. (2001). Adams and Victor's Principles of Neurology, 7th Edition. McGraw-Hill, New York.
2. Donaldson, J.O. (1981). "Pathogenesis of pseudotumor cerebri syndromes." Neurology, 31(7) 877-80. (PMID:7195510)
3. Friedman, D.I., and Jacobson, D.M. (2002). "Diagnostic criteria for idiopathic intracranial hypertension." Neurology, 59(10) 1492-5. (PMID:12455560)
Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

FrontalCortex.com -- Neurology Review Questions -- Neurology Boards -- Board Review -- Residency Inservice Training Exam -- RITE Exam Review
pharmacology
Pseudotumor Cerebri 02
Question ID: 092307086
Question written by J. Douglas Miles, (C) 2006-2009, all rights reserved.
Created: 09/23/2007
Modified: 09/23/2007
Estimated Permutations: 201600

User Comments About This Question:

0 user entries
Please log in if you'd like to add a comment.